Virginia, 2014Winter Storm and Winter Weather in Virginia, March 25, 2014
March 25, 2014 · NWS LWX · 24 events in 24 counties and zones
Low pressure moved past the Mid Atlantic from the Carolinas. High pressure to the north fed freezing temperatures to the region resulting in snow to accumulate across the region.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moved past the Mid Atlantic from the Carolinas. High pressure to the north fed freezing temperatures to the region resulting in snow to accumulate across the region. Snowfall occurred during the morning rush for the Baltimore/Washington DC and Interstate 95 corridor.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 25, 3:00 AM EST, 2 hours earlier.
Area forecast discussion, Mar 25, 3:00 AM EST, 2 hours before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
400 AM EDT TUE MAR 25 2014
.SYNOPSIS...
LOW PRESSURE IS EXPECTED TO DEVELOP OFF THE CAROLINA COAST
TODAY AND INTENSIFY RAPIDLY AS IT TRACKS EAST OF CAPE COD. HIGH
PRESSURE WILL BUILD IN FROM THE WEST WEDNESDAY BEFORE MOVING
OFFSHORE THURSDAY. A COLD FRONT MOVES THROUGH THE REGION LATE
FRIDAY.
&&
.NEAR TERM /TODAY/...
AS OF 07Z...LEADING SHORTWAVE IN LARGE TROUGH AMPLIFYING OVER THE
E-CNTRL CONUS IS OVER KY/TN WITH A SRN STREAM LOW NEAR JACKSONVILLE
FL. PRECIP IS INCREASING IN COVERAGE FROM THE OHIO RIVER TO THE
CAROLINA COAST AS PHASING OF THESE TWO FEATURES BEGINS. 00Z
NAM/GFS/ECMWF CONSENSUS IS FOR A SWATH OF SNOW CURRENTLY DEVELOPING
ALONG THE 850MB TROUGH AXIS OVER SW VA AND EXTENDING DOWN THE BLUE
RIDGE TO THE SMOKIES TO SPREAD NORTHEAST ACROSS CENTRAL AND
SOUTHWESTERN PORTIONS OF THE LWX CWA THROUGH THE AFTERNOON. ONSET OF
SNOW IS AROUND 6AM FOR SWRN ZONES...8-10AM FOR THE DC METRO AND
AROUND 10 AM FOR N-CNTRL MD.
TEMPERATURES ARE CURRENTLY MID 20S AT INLAND LOWER ELEVATIONS AND
LOW 30S IN METRO AREAS...WITH DEWPOINTS IN THE MID TO UPPER TEENS.
WITH SNOW DURING DAYLIGHT...ACCUMULATION WILL HAVE TO COUNTER THE
DIURNAL TEMPERATURE TREND UNDER THE STRONG MARCH INSOLATION.
GUIDANCE HAS COME IN WETTER WITH RATES INTENSE ENOUGH TO DO JUST
THAT...ACCUMULATE AT LEAST AN INCH.
HEADLINES...CONFIDENCE HIGH FOR OPM COMMUTING AREA WHERE ONLY LIKELY
PROBABILITY FOR AN INCH IS NEEDED FOR A WINTER WEATHER ADVISORY
DURING WEEKDAY TRAFFIC HOURS. FURTHERMORE...EARLIER ONSET FOR
CENTRAL VA FOOTHILLS AND CENTRAL SHENANDOAH VALLEY TO SOUTHERN
POTOMAC HIGHLANDS SHOULD ENABLE GREATER TOTALS...2-4 INCHES. FIVE
INCHES IS POSSIBLE ALONG THE TOP OF THE BLUE RIDGE...BUT NO WARNING
IS WARRANTED FOR THERE AS OF YET.
&&
.SHORT TERM /TONIGHT AND WEDNESDAY/...
SNOW CONCERN FOR THIS EVENING...THE STORM TRACK HAS SHIFTED SLIGHTLY
WEST AND THE SIZE OF THE STORM SHOULD ENABLE WRAP AROUND SNOW FOR
AREAS EAST OF I-95 THIS EVENING. WITH THE STRONG DYNAMICS OF THIS
STORM... CONDITIONS COULD BECOME COLD ENOUGH AND RATES GREAT ENOUGH
TO ALLOW ACCUMULATING SNOW. THE CURRENT SUITE OF HEADLINES ENDS AT
3 PM DUE TO AN EXPECTED RISE IN TEMPERATURES TO THE MID TO
POSSIBLY UPPER 30S. AN EXTENSION OF CURRENT HEADLINES I-95 AND
EAST AS WELL AS ADDITION OF CALVERT/ST MARYS MAY BE WARRANTED.
WINDS...A REINFORCING TROUGH IS CURRENTLY OVER THE UPR MIDWEST AND
WILL ALSO PHASE INTO THIS SYSTEM...CAUSING VERY RAPID DEVELOPMENT.
WHILE THE SYSTEM WILL DRAW NORTHEAST OVERNIGHT...THE PRESSURE
GRADIENT WILL ONLY INCREASE OVER LWX...WITH STRONG NWLY WINDS. A
WIND ADVISORY MAY BE REQUIRED...PARTICULARLY FOR HIGHER ELEVATIONS
LATE TONIGHT. LOW LEVEL LAPSE RATES ARE STILL PROGGED TO THE WEAK IN
FORECAST SOUNDINGS. HOWEVER...THE RATE OF COLD AIR ADVECTION SHOULD
ALLOW MOMENTUM TRANSFER. EXPECT AT LEAST 40 MPH GUSTS LATE TONIGHT
INTO WEDNESDAY ACROSS THE BALT-WASH METRO. NWLY WINDS SLOWLY EASE
THROUGH THE MIDDAY AND AFTERNOON WEDNESDAY. DOWNSLOPING FLOW ALLOWS
MAX TEMPS AROUND 40F FOR LOWER ELEVATIONS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
ALTHO IT IS LATE MAR WED NGT WL BE COLD. CITIES AND ALONG THE BAY
WILL DROP TO THE M20S. W OF I-95 WL BE IN THE TEENS/A20. THIS IS
OVR 15 DEGS BLO NRML.
SLY RETURN FLOW DEVELOPS THU AS HIGH PRES MOVES OFFSHORE. MILDER
AIR MOVES INTO THE MID ATLANTIC WITH MAX TEMPS IN THE UPPER 40S
AND L50S.
A COLD FRONT WILL REMAIN TO OUR WEST DURING THE DAY ON FRIDAY...
ALLOWING PREFRONTAL SOUTHERLY FLOW TO BRING TEMPS INTO THE L60S
FOR MUCH OF THE AREA DURG THE AFTN. RAIN CHANCES WILL BEGIN FRIDAY
AFTERNOON FOR THE WESTERN PART OF THE CWA WITH RAIN REACHING THE
METRO AREAS BY EVENING. RAIN SHOWERS LOOK TO BE COVERING MUCH OF
THE CWA BY FRIDAY NIGHT; LIKELY POPS IN THE GRIDS. LOWS FRIDAY
NIGHT WILL BE IN THE LM40 DEGREES EVERYWHERE XCPT THE COOLER HIGHLANDS.
RAIN WILL STOP AFTR THE COLD FRONT PASSES THROUGH SATURDAY MRNG.
MINIMAL COLD AIR ADVECTION BEHIND THE FRONT WILL KEEP TEMPERATURE
GRADIENTS WEAK. HIGH TEMPS ON SATURDAY WILL BE ONLY A COUPLE
DEGREES COOLER THAN FRIDAY...WITH MORE PERIODS OF SUNSHINE...AS
RIDGING WORKS INTO THE AREA.
SUNDAY WILL BE ANOTHER SEASONABLE DAY WITH HIGHS IN THE LOWER 50S
AND PLENTY OF SUNSHINE THANKS TO HIGH PRESSURE POSITIONED OVERHEAD.
SUNDAY NIGHT WILL SEE THE COLDEST TEMPS OF THE PERIOD AS LIGHT WINDS
AND CLEAR SKIES WILL ALLOW FOR TEMPS TO DIP DOWN INTO THE MID TO
UPPER 30S. MONDAY COULD BRING ABOVE NORMAL TEMPERATURES IN SOUTHERLY
FLOW AHEAD OF A LOW PRESSURE SYSTEM/COLD FRONT LOCATED OVER THE
MIDWEST.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
VFR QUICKLY GIVES WAY TO IFR VSBYS AND SNOW THROUGH THE MIDDLE
MORNING HOURS FROM SW TO NE ACROSS THE TERMINALS. CIGS LOOK TO
SLOWLY BECOME MVFR THROUGH THE AFTERNOON. RETURN TO MVFR/IFR CONDS
THROUGH THE EVENING AS PRECIP RETRACTS EAST. WIND SHIFT FROM ONSHORE
TO NWLY THIS EVENING AS LOW PRESSURE RAPIDLY DEVELOPS TONIGHT. SURGE
OF NWLY GUSTS AT LEAST 35 KT LATE TONIGHT/WEDNESDAY MORNING WITH 30
KT GUSTS CONTINUING INTO WEDNESDAY AFTERNOON.
WINDS RELAX LATE WED AND WED NGT WITH HIPRES OVERHEAD. SLY FLOW
DEVELOPS THU. A COLD FRONT MOVES THRU THE REGION FRI-FRI NGT.
SHOWERS POSSIBLE WITH FROPA.
&&
.MARINE...
ONSHORE FLOW...WITH ELY CHANNELING UP THE MOUTH OF THE TIDAL POTOMAC
THIS AFTERNOON WARRANTING AN SCA DOWN THERE. SWITCH TO NWLY FLOW
THIS EVENING WITH SCA FOR ALL WATERS STARTING AT 8PM. GALE WARNING
STARTS AT 6AM AND MAY NEED TO START A COUPLE HOURS EARLIER. GALES
CONTINUE THROUGH MIDDAY WEDNESDAY.
WED NGT SHOULD SEE DIMINISHING WINDS BUT THU COULD AGN SEE SCA-
LVL WINDS. THIS MAY AGN BE NEEDED FRI ON THE LARGER PARTS OF THE
BAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 3 PM EDT
THIS AFTERNOON FOR DCZ001.
MD...WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 3 PM EDT
THIS AFTERNOON FOR MDZ004>007-009>011-013-014-016.
VA...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR VAZ503.
WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 3 PM EDT
THIS AFTERNOON FOR VAZ030-031-040-042-050>056-501-502.
WINTER WEATHER ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR
VAZ025>027-029-036>039-504.
WV...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR WVZ501-
505.
WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 3 PM EDT
THIS AFTERNOON FOR WVZ053.
WINTER WEATHER ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR
WVZ055-502-506.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 AM EDT
WEDNESDAY FOR ANZ530>533-535-536-538>542.
GALE WARNING FROM 6 AM TO 6 PM EDT WEDNESDAY FOR ANZ530>543.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM EDT WEDNESDAY FOR
ANZ534-537-543.
&&
PRODUCTS...BAJ/WOODY!Hazardous weather outlook, Mar 25, 4:01 AM EST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
501 AM EDT TUE MAR 25 2014
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
261015-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
501 AM EDT TUE MAR 25 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 3 PM FOR THE OUTLOOK
AREA WITH THE EXCEPTION OF ST MARYS AND CALVERT COUNTIES. PLEASE
SEE WBCWSWLWX FOR MORE DETAILS.
ACCUMULATING SNOW IS POSSIBLE THIS EVENING EAST OF INTERSTATE 95
AND MAY REQUIRE A WINTER WEATHER ADVISORY.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR PORTIONS OF THE WATERS
THIS AFTERNOON...THEN FOR ALL WATERS STARTING AT 8 PM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A GALE WARNING IS IN EFFECT WEDNESDAY. A SMALL CRAFT ADVISORY IS
LIKELY WEDNESDAY EVENING.
A WIND ADVISORY MAY BE NEEDED FOR STRONG NORTHWEST WINDS ACROSS
THE OUTLOOK AREA WEDNESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. REPORTS OF SNOWFALL
TOTALS WILL BE APPRECIATED.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-261015-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
501 AM EDT TUE MAR 25 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN PORTIONS OF
THE ALLEGHENY HIGHLANDS...THE SHENANDOAH VALLEY...CENTRAL
VIRGINIA FOOTHILLS AND UP TO THE PIEDMONT TO NORTH-CENTRAL
MARYLAND THROUGH 3 PM. THE ADVISORY CONTINUES UNTIL MIDNIGHT FOR
SOUTHERN PORTIONS OF THE ALLEGHENY HIGHLANDS. PLEASE SEE WBCWSWLWX
FOR MORE DETAILS.
A WIND ADVISORY MAY BE NEEDED...PARTICULARLY AT HIGHER
ELEVATIONS...FOR STRONG NORTHWEST WINDS OVERNIGHT TONIGHT INTO
WEDNESDAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A POSSIBLE WIND ADVISORY WOULD CONTINUE THROUGH WEDNESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. REPORTS OF SNOWFALL
TOTALS WILL BE APPRECIATED.
JACKSON
Winter Weather, Spotsylvania
- When
- March 25, 5:00 AM EST to 6:00 PM EST
- Where
- Spotsylvania forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.244, -77.558 (the zone’s center; the record gives no point)
Snow accumulation of 2 inches or more was measured at surrounding locations.
Winter Weather, Nelson
- When
- March 25, 5:00 AM EST to 6:00 PM EST
- Where
- Nelson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.787, -78.887 (the zone’s center; the record gives no point)
Snow accumulation of 2 inches or more was measured at Elma.
Winter Weather, Orange
- When
- March 25, 5:00 AM EST to 6:00 PM EST
- Where
- Orange forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.246, -78.013 (the zone’s center; the record gives no point)
Snow accumulation of 2 inches or more was measured at surrounding locations.
Winter Weather, Albemarle
- When
- March 25, 5:00 AM EST to 6:00 PM EST
- Where
- Albemarle forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.029, -78.477 (the zone’s center; the record gives no point)
Snow accumulation of 2 inches or more was measured at Shadwell.
Winter Weather, Augusta
- When
- March 25, 5:00 AM EST to 6:00 PM EST
- Where
- Augusta forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.109, -78.974 (the zone’s center; the record gives no point)
Snow accumulation of 2 inches or more was measured at Fishersville.
Winter Storm, Greene
- When
- March 25, 7:00 AM EST to 6:00 PM EST
- Where
- Greene forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.298, -78.467 (the zone’s center; the record gives no point)
Snow accumulation of 5 inches or more was measured at Ruckersville.
Winter Storm, Madison
- When
- March 25, 7:00 AM EST to 6:00 PM EST
- Where
- Madison forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.414, -78.279 (the zone’s center; the record gives no point)
Snow accumulation of 5 inches or more was measured at Madison.
Winter Storm, Rappahannock
- When
- March 25, 7:00 AM EST to 6:00 PM EST
- Where
- Rappahannock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.685, -78.159 (the zone’s center; the record gives no point)
Snow accumulation of 5 inches or more was measured at surrounding locations.
Winter Storm, Northern Fauquier
- When
- March 25, 7:00 AM EST to 6:00 PM EST
- Where
- Northern Fauquier forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.739, -77.809 (the zone’s center; the record gives no point)
Snow accumulation of 5 inches or more was measured at surrounding locations.
Winter Weather, Stafford
- When
- March 25, 7:00 AM EST to 7:00 PM EST
- Where
- Stafford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.421, -77.457 (the zone’s center; the record gives no point)
Snow accumulation of 2 inches or more was measured at surrounding locations.
Winter Weather, Prince William
- When
- March 25, 7:00 AM EST to 7:00 PM EST
- Where
- Prince William forecast zone
- Reported by
- Trained Spotter
Snow accumulation of 2 inches or more was measured at Haymarket.
Winter Weather, Southern Fauquier
- When
- March 25, 7:00 AM EST to 7:00 PM EST
- Where
- Southern Fauquier forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.739, -77.809 (the zone’s center; the record gives no point)
Snow accumulation of 2 inches or more was measured at Bealeton.
Winter Weather, Fairfax
- When
- March 25, 7:00 AM EST to 7:00 PM EST
- Where
- Fairfax forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.841, -77.291 (the zone’s center; the record gives no point)
Snow accumulation of 2 inches or more was measured at Chantilly.
Winter Weather, Loudoun
- When
- March 25, 7:00 AM EST to 6:00 PM EST
- Where
- Loudoun forecast zone
- Reported by
- Trained Spotter
Snow accumulation of 2 inches or more was measured at Ashburn.
Winter Weather, Arlington
- When
- March 25, 7:00 AM EST to 7:00 PM EST
- Where
- Arlington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.855, -77.106 (the zone’s center; the record gives no point)
Snow accumulation of 2 inches or more was measured at Baileys Crossroads.
Winter Weather, Culpeper
- When
- March 25, 7:00 AM EST to 7:00 PM EST
- Where
- Culpeper forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.486, -77.956 (the zone’s center; the record gives no point)
Snow accumulation of 2 inches or more was measured at Culpeper.
Winter Weather, King George
- When
- March 25, 7:00 AM EST to 7:00 PM EST
- Where
- King George forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.274, -77.156 (the zone’s center; the record gives no point)
Snow accumulation of 2 inches or more was measured at surrounding locations.
Winter Weather, Rockingham
- When
- March 25, 7:00 AM EST to 4:00 PM EST
- Where
- Rockingham forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.481, -78.872 (the zone’s center; the record gives no point)
Snow accumulation of 2 inches or more was measured at Rocky Bar.
Winter Weather, Page
- When
- March 25, 7:00 AM EST to 6:00 PM EST
- Where
- Page forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.620, -78.484 (the zone’s center; the record gives no point)
Snow accumulation of 2 inches or more was measured at Ida.
Winter Weather, Shenandoah
- When
- March 25, 7:00 AM EST to 6:00 PM EST
- Where
- Shenandoah forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.858, -78.571 (the zone’s center; the record gives no point)
Snow accumulation of 2 inches or more was measured at surrounding locations.
Winter Weather, Warren
- When
- March 25, 7:00 AM EST to 6:00 PM EST
- Where
- Warren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.909, -78.207 (the zone’s center; the record gives no point)
Snow accumulation of 2 inches or more was measured at surrounding locations.
Winter Weather, Western Highland
- When
- March 25, 7:00 AM EST to 11:00 PM EST
- Where
- Western Highland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.362, -79.568 (the zone’s center; the record gives no point)
Snow accumulation of 3 inches or more was measured at surrounding locations.
Winter Weather, Clarke
- When
- March 25, 8:00 AM EST to 4:00 PM EST
- Where
- Clarke forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.112, -77.997 (the zone’s center; the record gives no point)
Snow accumulation of 2 inches or more was measured at surrounding locations.
Winter Weather, Frederick
- When
- March 25, 8:00 AM EST to 4:00 PM EST
- Where
- Frederick forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.195, -78.213 (the zone’s center; the record gives no point)
Snow accumulation of 2 inches or more was measured at Stephens City.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Delaware, March 25 to 26, 20148 injured · 4 events
- Tornadoes and Winter Storm in California, March 25 to 27, 2014EF1 · 8 events
- Damaging Wind in Florida, March 25, 2014$40,000 · 1 event
- Heavy Snow and Winter Weather in New Jersey, March 25 to 26, 2014$10,000 · 18 events
- Winter Weather in Maryland, March 25, 201411 events
- Winter Weather in Virginia, March 25, 201410 events
- Heavy Snow in Virginia, March 25, 20148 events
- Winter Weather in West Virginia, March 25 to 26, 20148 events
- Drought in Texas, March 25 to 31, 2014$10,000 · 5 events
- Winter Weather in Maryland, March 25 to 26, 20145 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 25, 20144 events
- Winter Weather in Maryland, March 25, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 506986, 506988, 506990, 506991, 506992, 506973, 506974, 506976, 506977, 506981, 506982, 506983, 506984, 506985, 506987, 506989, 506993, 506994, 506995, 506996, 506997, 507000, 506998, 506999.